Morón, Manuel A. and Romero Ruiz del Portal, Francisco (1993) Counting shape and homotopy types among fundamental absolute neighborhood retracts - an elementary approach. Manuscripta mathematica, 79 (3-4). pp. 411-414. ISSN 0025-2611
Official URL: http://www.springerlink.com/content/m22p525330557x83/
The authors deal with the question of whether the sets of shape and homotopy types of FANRs are countable. FANRs can be considered as a natural generalization of ANRs; thus the authors' starting point consists of results on the countability of the set of homotopy types of compact metric ANRs proven by M. Mather [Topology 4 (1965), 93-94], by J. Cheeger and J. Kister [Topology 9 (1970), 149-151], and by Kister [Proc. Amer. Math. Soc. 19 (1968), 195]. Because of the fact that FANRs do not have in general the shape of finite polyhedra, these results cannot be applied to the situation of FANRs. The authors prove that the set of shape types of FANRs is countable, but that the set of homotopy types of spaces shape equivalent to a compact X is not countable. As a consequence they show that every FANR can be embedded up to shape as a retract of a movable compactum, and can be topologically embedded as a shape retract of a compactum.
|Uncontrolled Keywords:||Shape types; homotopy types; FANR|
|Subjects:||Sciences > Mathematics > Topology|
|Deposited On:||15 Jun 2012 07:58|
|Last Modified:||31 Oct 2013 18:08|
Repository Staff Only: item control page